Alert archive / Maine / Gale Warnings in 2019
Gale Warning 13, NWS Gray, ME
NWS Gray, ME issued this gale warning at Feb 27, 2019, 7:16 AM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2019, 7:16 AM EST (12:16 UTC)
- Expired
- Feb 27, 2019, 10:44 AM EST
- In force
- 3 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
690 WHUS71 KGYX 271216 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 716 AM EST Wed Feb 27 2019 ANZ150>152-271700- /O.EXP.KGYX.GL.W.0012.000000T0000Z-190227T1200Z/ /O.NEW.KGYX.GL.W.0013.190227T1216Z-190227T1700Z/ /O.CON.KGYX.UP.W.0002.000000T0000Z-190227T1700Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 716 AM EST Wed Feb 27 2019 ...GALE WARNING IN EFFECT UNTIL NOON EST TODAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... The National Weather Service in Gray has issued a Gale Warning, which is in effect until noon EST today. * WINDS...Northwest 15 to 25 kt with gusts up to 40 kt. * SEAS...2 to 4 feet. * Freezing Spray...Moderate to occasionally heavy freezing spray expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heavy Freezing Spray Warning means heavy freezing spray is expected to rapidly accumulate on vessels. These conditions can be extremely hazardous to navigation. It is recommended that mariners not trained to operate in these conditions or vessels not properly equipped to do so...remain in port or avoid the waring area. A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ153-154-271700- /O.CAN.KGYX.UP.Y.0011.000000T0000Z-190227T1700Z/ /O.EXP.KGYX.GL.W.0012.000000T0000Z-190227T1200Z/ /O.NEW.KGYX.SC.Y.0028.190227T1216Z-190227T1700Z/ Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 716 AM EST Wed Feb 27 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...FREEZING SPRAY ADVISORY IS CANCELLED... ...GALE WARNING HAS EXPIRED... The National Weather Service in Gray has issued a Small Craft Advisory, which is in effect until noon EST today. The Freezing Spray Advisory has been cancelled. * WINDS...Northwest 10 to 15 kt with gusts up to 25 kt. * SEAS...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
063 WHUS71 KGYX 271544 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1044 AM EST Wed Feb 27 2019 ANZ150-152-280000- /O.CAN.KGYX.GL.W.0013.000000T0000Z-190227T1700Z/ /O.NEW.KGYX.SC.Y.0029.190227T1544Z-190228T0000Z/ /O.CON.KGYX.UP.W.0002.000000T0000Z-190227T1700Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 1044 AM EST Wed Feb 27 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Gray has issued a Small Craft Advisory, which is in effect until 7 PM EST this evening. The Gale Warning has been cancelled. * WINDS...Northwest 10 to 20 kt with gusts up to 30 kt. * SEAS...1 to 3 feet. * Freezing Spray...Moderate to occasionally heavy freezing spray expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heavy Freezing Spray Warning means heavy freezing spray is expected to rapidly accumulate on vessels. These conditions can be extremely hazardous to navigation. It is recommended that mariners not trained to operate in these conditions or vessels not properly equipped to do so...remain in port or avoid the waring area. A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ151-271700- /O.CAN.KGYX.GL.W.0013.000000T0000Z-190227T1700Z/ /O.CON.KGYX.UP.W.0002.000000T0000Z-190227T1700Z/ Penobscot Bay- 1044 AM EST Wed Feb 27 2019 ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Gray has cancelled the Gale Warning. * Freezing Spray...Moderate to occasionally heavy freezing spray expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heavy Freezing Spray Warning means heavy freezing spray is expected to rapidly accumulate on vessels. These conditions can be extremely hazardous to navigation. It is recommended that mariners not trained to operate in these conditions or vessels not properly equipped to do so...remain in port or avoid the waring area. && $$ ANZ153-154-271645- /O.CAN.KGYX.SC.Y.0028.000000T0000Z-190227T1700Z/ Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1044 AM EST Wed Feb 27 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gray has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Feb 27, 2:28 AM EST, 4 hours 48 minutes earlier.
Area forecast discussion, Feb 27, 2:28 AM EST, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Gray ME
228 AM EST Wed Feb 27 2019
.SYNOPSIS...
High pressure will crest over the region today. Weak low
pressure will move south of New England tonight...spreading
light snow across southern New Hampshire and extreme southern
Maine. Another area of high pressure will build in from the
west Thursday and will hold over the region through Friday
night. Weak low pressure will approach from the southwest on
Saturday and will slowly move east through the region Saturday
night and Sunday.
&&
.NEAR TERM /THROUGH TODAY/...
High pressure will crest over the region today as a rather flat
shortwave approaches from the west. Looking for high clouds to
be on the increase across the region this morning and clouds
will lower and thicken across the area this afternoon. Expecting
a dry day with possibly a few stray snow showers edging into the
southern Connecticut Valley towards sunset. High temperatures
will range from 5 to 15 north and mid teens to lower 20s south.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM THURSDAY/...
Models in fair good agreement in taking weak low pressure out to
sea well south of New England overnight. Expect light snow to
move into the southern half of New Hampshire and adjacent
southwest Maine during the evening and light snow will continue
in these areas overnight. Only looking for light accumulations
as 12 hour QPF generally a quarter inch or less. 1 to 3 inches
can be expected by Thursday morning with highest amounts on the
New Hampshire Mass border. Lows overnight will range from 5
below to 5 above in the north and 5 to 15 south.
Light snow will quickly taper off in southern zones Thursday
morning and clouds will gradually clear in southern zones
through mid afternoon. Elsewhere looking for mostly sunny skies
as high pressure builds in from the west. Highs will range
through the 20s to near 30 in the far south.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
High Impact Weather Potential:
*Significant snow/ice less likely late Saturday through early
Sunday...though light accumulations still likely.
*Increasing potential for snow and possibly mixed precipitation
early next week. Confidence remains low.
--Pattern and Implications--
Upper level flow pattern early this morning reveals a good degree of
blocking over the northeastern Pacific /-EPO/...with longwave ridge
axis extending north from the Gulf of Alaska into the Arctic
circle...with a cutoff low south of this feature off the west coast
of the United States. The result is an open avenue for Arctic air
to pour into the northern portions of the United States...nearly
from coast to coast...south of a broad area of troughing that
extends over the eastern two thirds of Canada. Through the next 7-10
days...there is good deterministic and ensemble guidance agreement
that this overall pattern continues to hold...and actually
amplifies...with the broad area of lower than normal heights across
the northern tier of the United States and Canada consolidating into
a broad longwave trough centered near the Great Lakes. This pattern
evolution would suggest a forecast period dominated by lower than
normal temperatures. Also...a northern-stream dominant storm track
is favored through the weekend...but by next week the deepening
trough across the eastern half of the United States opens the
potential for more southern stream involvement. Given that we/ll be
east of the primary trough axis...a relatively active period may
very well be in store. Primary forecast challenges through the long
term period include disturbances rotating around the eastern edge of
aforementioned trough centered to our west...first on Saturday night
and Sunday...and potentially again early next week.
--Daily Details--
Thursday Night: High pressure builds in from the west with light
winds and some new snow to yield the potential for a chilly night.
One fly in the ointment is a secondary wave of low pressure scooting
out south of New England with some agreement that this will result
in upper/mid level cloudiness over at least the southern portions of
the forecast area. Will follow closer to the guidance consensus
here...but towards /and below/ the cold end of the guidance over
northern areas that should remain mostly clear. In these
northern areas...lows -10F or a bit colder will be in reach.
Friday: Small area of high pressure will crest over the region
with a quiet...dry...and seasonably cool day expected. After a
chilly start given the dry airmass and /finally/ quiet llevel
wind field...T9s in the -6 to -9C range suggest 20s to middle
30s as a starting point for high temperatures and this is well
captured by a 00Z consensus guidance suite. Increasing upper
level cloudiness...and a warming llevel airmass should allow
Friday night temperatures to be a good bit warmer than the night
previous...but decent radiation cooling setup will again allow
lows to fall below seasonal norms...with single digits and teens
expected.
Saturday-Sunday: Deterministic and ensemble guidance have
indicated a potential system for the weekend for some time
now...but there remains a pretty wide variety of solutions. The
multi day trend has been for a less phased/weaker/colder
solution...and given the disparity...have held back on
increasing PoPs. There is reasonable consensus that the first
half of Saturday should remain dry...but between 18Z Sat and 18Z
Sun a period of snow still appears likely although at this time
the most likely scenario would favor only light accumulations.
Temperatures look seasonable through the weekend...which fits
with a brief bout of warm advection associated with the backed
low/mid level flow. This yields highs generally in the
30s...with lows in the upper teens and 20s.
Monday-Tuesday: Unfortunately...the forecast does not become any
clearer as we end the forecast period early next week. Recent
renditions of the ECMWF and GGEM favor development of another low
along the southern edge of the sharpening eastern US trough with the
low passing near Cape Cod Monday morning. There is no semblance of
this in the GFS. GEFS and EC-EPS are in reasonable agreement with
an offshore system and the best potential for precipitation to
remain south and east of the forecast area. Will trend PoPs upward
Sunday night through Monday but would like to see the ensemble suite
embrace the stormier solution before bringing PoPs much above 40%.
A look at the SUNY Stonybrook ensemble sensitivity analysis
suggests that much of the current uncertainty regarding how
close to the coast this low will track centers around the
evolution of the current cutoff off the west coast which will
eject east parts over the next three days suggesting that the
Monday forecast may not become clearer for at least another two
days. Therefore...if you have travel plans early next
week...check back to later forecasts as these wetter solutions
would suggest the potential for a fairly potent event...although
PTYPE would be in play along the coast. A return to /or
continuation of/ quieter conditions looks likely for
Tuesday...with cooler than normal temperatures likely...and much
colder than normal temperatures /and gusty winds/ possible
depending on whether low pressure moves past the region on
Monday. At this range...will start high temperatures 5-10F
below seasonal norms...but if the stormier EC/GGEM solution
occurs on Monday...these highs could be too cold.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
Short Term...VFR today. MVFR/IFR ceilings/vsby developing in
southern zones this evening...improving to VFR on Thursday.
Long Term...
VFR Friday through the first half of Saturday. There is the
potential for a period of LIFR/IFR due to VSBYS in SN Saturday
evening through early Sunday.
&&
.MARINE...
Short Term...Continuing Gales through 12Z this morning...along
with freezing spray advisories through noon.
Long Term...
Current expectation is that we/ll see winds and waves remain below
SCA levels through Sunday. There is some potential for a coastal
storm system on Monday...but confidence in this occurring remains
low.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Wind Chill Warning until 10 AM EST this morning for MEZ007>009.
Wind Chill Advisory until 10 AM EST this morning for
MEZ012>014.
NH...Wind Chill Warning until 10 AM EST this morning for NHZ001-002.
Wind Chill Advisory until 10 AM EST this morning for NHZ003-
004.
MARINE...Freezing Spray Advisory until noon EST today for ANZ153-154.
Gale Warning until 7 AM EST this morning for ANZ150>154.
Heavy Freezing Spray Warning until noon EST today for
ANZ150>152.
&&
Sinsabaugh/ArnottHazardous weather outlook, Feb 27, 2:40 AM EST, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 240 AM EST Wed Feb 27 2019 MEZ012>014-NHZ003-004-280745- Southern Oxford-Southern Franklin-Southern Somerset-Northern Grafton- Northern Carroll- 240 AM EST Wed Feb 27 2019 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for south central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ018>028-NHZ005-006-009-010-280745- Interior York-Interior Cumberland-Androscoggin-Kennebec- Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Southern Grafton-Southern Carroll-Belknap- Strafford- 240 AM EST Wed Feb 27 2019 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, central New Hampshire and northern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-NHZ001-002-280745- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos- 240 AM EST Wed Feb 27 2019 ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NHZ007-008-011>015-280745- Sullivan-Merrimack-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 240 AM EST Wed Feb 27 2019 This Hazardous Weather Outlook is for New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. A period of snow is expected...beginning late this afternoon and continuing through daybreak Thursday. Accumulations of 2 to 4 inches appear likely in this area...resulting in slick travel for the Thursday morning commute. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>152-280745- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 240 AM EST Wed Feb 27 2019 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL NOON EST TODAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heavy Freezing Spray Warning. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ153-154-280745- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 240 AM EST Wed Feb 27 2019 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL NOON EST TODAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Spray Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 7:16 AM EST | Small Craft Advisory | GYX | 3 hr | |
| Feb 27, 10:44 AM EST | Small Craft Advisory | GYX | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.